BeBe (age 28) writes, “I had unprotected sex on May 5th, he said he didn’t ejaculate inside but was worried about pre-ejaculatory fluids. He suggested that I take Plan B, which I did May 6th. My period is irregular due to a steroid that I am prescribed, but it has been semi-regular the past 2 months or so. Normally it wouldn’t be due until later this month, but I am experiencing breast tenderness and fatigue which are typical symptoms of my cycle, but also signs of pregnancy. My question is: Could the Plan B pill cause my period to come up to 2 weeks sooner than normal? or Should I really be concerned that I am pregnant?“
Hopefully I have some good news for you: some common side effects of Plan B are both breast tenderness and fatigue. Since you took Plan B within 24 hours of having sex (and, since there was minimal sperm to deal with since he didn’t ejaculate inside), the probability of getting pregnant is slim.
Plan B can (and does) mess up your menstrual cycle, and can make your period come early (2 weeks would be a bit odd, though it is known to frequently cause spotting after a week of taking it); more typically, Plan B will make your period come late or make you miss the next period altogether.
Of course (and I have to say this), the only way to know for sure is to take a pregnancy test. Since it’s hard to know when your next period would have ended, you’d probably want to take one in a week and then another one two weeks after that. My best bet is that you’re not pregnant, though.